Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 153, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 21, 2005, 5:48 PM CDT for Morgan County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 21, 2005, 6:22 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 212248 SVRSGF MOC141-212345- /O.NEW.KSGF.SV.W.0153.050721T2248Z-050721T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI. * UNTIL 645 PM CDT. * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SMITHTON...OR 5 MILES EAST OF SEDALIA...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MORGAN COUNTY...INCLUDING THE TOWNS OF FLORENCE AND SYRACUSE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3883 9318 3867 9327 3834 9269 3857 9254 $$ LINDENBERG
2 follow-up statements
000 WWUS53 KSGF 212310 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT THU JUL 21 2005 MOC141-212345- /O.CON.KSGF.SV.W.0153.000000T0000Z-050721T2345Z/ MORGAN MO- 610 PM CDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MORGAN COUNTY UNTIL 645 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SMITHTON...OR 11 MILES EAST OF SEDALIA...AND MOVING SOUTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MORGAN COUNTY...INCLUDING THE TOWN OF FLORENCE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3883 9318 3867 9327 3834 9269 3857 9254 $$ LINDENBERG
000 WWUS53 KSGF 212322 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 621 PM CDT THU JUL 21 2005 MOC141-212331- /O.CAN.KSGF.SV.W.0153.000000T0000Z-050721T2345Z/ MORGAN MO- 621 PM CDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY HAS BEEN CANCELLED... AT 619 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3883 9318 3867 9327 3834 9269 3857 9254 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:36 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 21, 3:36 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT THU JUL 21 2005 ...MESOSCALE DISCUSSION... HAD TO GO AHEAD AND INCLUDE A MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS FOR AREAS NORTHEAST OF A LINE FROM SCHELL CITY TO BOLIVAR TO AVA MISSOURI. A CLUSTER OF STORMS HAS DEVELOPED NEAR THE KANSAS CITY AREA ASSOCIATED WITH A WEAK UPPER DISTURBANCE. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE SOUTHEAST TOWARD CENTRAL MISSOURI. 100 MIXED LAYER CAPES IN THIS AREA ACCORDING TO LAPS DATA...ARE RUNNING AROUND 1700 J/KG...WITH ABOUT 30 KNOTS OF DEEP LAYER SHEAR. THIS CAPE DOESNT APPEAR AS THOUGH ITS BEING REALIZED BY THESE STORMS AS LOCAL OBSERVATIONS INDICATE THAT THE BASES OF THIS CONVECTION IS VERY HIGH. THEREFORE...I DONT EXPECT THIS ACTIVITY TO BECOME SEVERE. IF A COLD POOL CAN GET ORGANIZED...THEN WELL HAVE TO RE-EVALUATE THE SEVERE POTENTIAL...BUT THAT SEEMS UNLIKELY. .DISCUSSION... UPPER LEVEL DOME OF HIGH PRESSURE HAS BEGAN PENETRATING THE EASTERN PLAINS AND MISSOURI OZARKS REGION...IN THE WAKE OF AN UPPER LEVEL SHEAR AXIS THAT REMAINS CONFINED OVER THE MISSISSIPPI DELTA. THIS SHEAR AXIS TRIGGERED STRONG TO SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS THIS AFTERNOON...AND ALL OF THIS CONVECTION REMAINED SOUTH OF THE MISSOURI-ARKANSAS BORDER. TEMPERATURES THIS AFTERNOON HAVE STRUGGLED TO WARM INTO THE UPPER 90S. THIS COMBINED WITH DEW POINTS MIXING DOWN INTO THE MID AND UPPER 60S...HEAT INDICES HAVE RANGED FROM THE UPPER 90S TO ABOUT 105 DEGREES. BY LATE AFTERNOON...MOST AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL HAVE MET THE HEAT ADVISORY CRITERIA. LOCATIONS ALONG THE OZARK PLATEAU (INCLUDING SPRINGFIELD)...WILL NOT MEET THE CRITERIA...AS ELEVATION EFFECTS LIMIT BOTH TEMPERATURES AND DEW POINTS...KEEPING HEAT INDICES WITHIN THE 98 - 104 DEGREE RANGE. FOR TONIGHT...THE UPPER RIDGE WILL CONTINUE TO BUILD IN...HOWEVER...DEW POINTS MAY BE A LITTLE LOWER AS SOME DRY AIR ADVECTION ASSOCIATED WITH TODAYS SOUTHWESTERLY BREEZES. THIS MAY HAVE A SLIGHT EFFECT ON LOW TEMPERATURES FOR TONIGHT. ILL ADJUST THE GRIDS TO BE ABOUT ONE DEGREE COOLER THAN LAST NIGHTS OBSERVED LOWS...WHICH WERE GENERALLY IN THE LOW TO MID 70S...JOPLIN WAS THE WARM SPOT WITH A LOW OF 77. PRECIPITATION WISE...THE ONGOING DRY FORECAST LOOKS GREAT. THERE ARE SOME MINOR INDICATIONS ON WATER VAPOR THIS AFTERNOON THAT SHOWS A FEW SHORTWAVES ROUNDING THE TOP OF THE UPPER HIGH. THE TRACK FOR THESE WAVES SHOULD REMAIN UP ACROSS NEBRASKA AND NORTHERN MISSOURI. MODELS AGREE THAT THE HEART OF THE HIGH PRESSURE DOME WILL BECOME CENTERED DIRECTLY OVER THE STATE OF MISSOURI BY SATURDAY AND SUNDAY. THESE TWO DAYS WILL LIKELY BE THE WARMEST DAYS OF THE HEAT WAVE...WITH HIGHS IN THE TRIPLE DIGITS OFF THE PLATEAU...UPPER 90S ALONG THE PLATEAU. HAVE CONTINUED THE HEAT ADVISORY THROUGH TOMORROW...WITH THE EXCESSIVE HEAT WATCH IN EFFECT THROUGH SUNDAY. NO PRECIPITATION AND LITTLE CLOUD COVER CAN BE EXPECTED UNTIL OUR NEXT FRONTAL PASSAGE OCCUR NEXT WEEK. GFS AND THE ECMWF REMAIN CONSISTENT WITH DAMPENING OUT THE UPPER RIDGE AND ALLOWING SOME COOLER AIR TO SPREAD ACROSS SOUTHERN MISSOURI BY TUESDAY NIGHT INTO WEDNESDAY OF NEXT WEEK. THIS FRONT SHOULD ALSO BRING SOME MUCH NEEDED SCATTERED SHOWERS AND THUNDERSTORMS. THERE ARE SOME INDICATIONS THAT THERE COULD BE SEVERAL PERIODS OF PRECIPITATION CHANCES...GIVEN THE SLOW MOVEMENT OF THE FRONT. THE POSSIBILITY OF THE FRONT STALLING OUT SOMEWHERE ACROSS THE REGION EXISTS AS WELL...WHICH WOULD ALSO FAVOR SOME ACTIVE WEATHER. CRAMER && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH MIDDAY FRIDAY AT THE KJLN/KSGF TAF SITES. ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS NOT OF THE QUESTION BUT COVERAGE WILL BE SPARSE AT BEST. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY THROUGH FRIDAY NIGHT ALL ZONES. EXCESSIVE HEAT WATCH SATURDAY AND SUNDAY ALL ZONES. .KS...HEAT ADVISORY THROUGH FRIDAY NIGHT BOURBON...CRAWFORD..CHEROKEE COUNTIES. EXCESSIVE HEAT WATCH SATURDAY AND SUNDAY BOURBON...CRAWFORD..CHEROKEE COUNTIES. WFO SGF
Hazardous weather outlook, Jul 21, 3:27 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 327 PM CDT THU JUL 21 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 327 PM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS AND HEAT. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER AREAS ALONG AND NORTHEAST OF A LINE FROM SCHELL CITY TO BOLIVAR TO AVA MISSOURI. DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE HAS TRIGGERED A CLUSTER OF THUNDERSTORMS WHICH MAY AFFECT AREAS OF WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING. THE PRIMARY HAZARDS WITH THIS ACTIVITY WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 35 MPH. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. A LARGE DOME OF HIGH PRESSURE HAS BUILT INTO THE EASTERN PLAINS TODAY. TEMPERATURES HAVE RESPONDED BY WARMING INTO THE MID AND UPPER 90S ACROSS MOST AREAS. COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 98 TO 108 DEGREES THROUGH LATE THIS AFTERNOON. HEAT INDICES WILL REMAIN LOWER ON THE OZARK PLATEAU...INCLUDING THE CITY OF SPRINGFIELD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAT WAVE WILL LIKELY CONTINUE THROUGH THE UPCOMING WEEKEND...WITH HEAT INDICES RANGING FROM 100 TO 110 DEGREES ON AN AFTERNOON BASIS THROUGH SUNDAY. SOME RELIEF IN THE HEAT WILL LIKELY OCCUR NEXT WEEK AS A COLD FRONT IS EXPECTED TO SAG THROUGH SOUTHERN MISSOURI. ALONG WITH COOLER TEMPERATURES...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP...AND CONTINUE INTO WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.